Skip to content

Drug interactions

Lenacapavir + Trimipramine

Severity: Moderate

Lenacapavir and Trimipramine: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Lenacapavir is a moderate CYP3A inhibitor and may raise concentrations of CYP3A substrates such as trimipramine. Higher tricyclic levels can increase sedation, anticholinergic effects and cardiac conduction effects.

What this interaction means in plain words

Lenacapavir and Trimipramine can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Lenacapavir belongs to Anti Virals; Trimipramine belongs to Central Nervous System.

Evidence level: Low

Why it happens

CYP3A4 inhibition by lenacapavir reduces trimipramine metabolism.

What to do

Monitor for tricyclic toxicity and consider an ECG; lower the trimipramine dose if adverse effects emerge. Be aware that the inhibitory effect may persist for months after the last subcutaneous lenacapavir dose.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Lenacapavir and Trimipramine, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 14 days on the web. No card needed.

Frequently asked questions

Can I take Lenacapavir with Trimipramine?

MediHelp rates the interaction as moderate. Lenacapavir and Trimipramine can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Lenacapavir is a moderate CYP3A inhibitor and may raise concentrations of CYP3A substrates such as trimipramine. Higher tricyclic levels can increase sedation, anticholinergic effects and cardiac conduction effects.

How serious is the interaction between Lenacapavir and Trimipramine?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Monitor for tricyclic toxicity and consider an ECG; lower the trimipramine dose if adverse effects emerge. Be aware that the inhibitory effect may persist for months after the last subcutaneous lenacapavir dose.

What other medicines interact with Trimipramine?

MediHelp also lists interactions of Trimipramine with, for example, Disopyramide, Dofetilide, Ibutilide. The full list is on the Trimipramine page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in